It is currently Thu Aug 17, 2017 2:01 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Tue May 31, 2011 2:14 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 1:41 pm
Posts: 4
Hi my name is Jessica, 33 and I am interested in meeting other people who are suffering with similar things as me. I recently started suboxone and have not used anything in 2 1/2 weeks other then the suboxone. I had a hard pain pill addiction and had tried other stuff like detox and cold turkey that did not work. This has been so far the best for me. It was getting to the point I was loosing too much to continue.

I am having minimal side effects but not using it might end up being a fatal decision. Please send me a message or reply to this and we can chat sometime. I am learning how to use this forum so bear with me and I will figure it all out. Thank you.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 2:32 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 1:41 pm
Posts: 4
I have a question someone might be able to answer. I am having lots of insomnia and nausea with this. I take 16 mg per day. One am and one pm. I am able to fall asleep but wake every hour or so. In some cases 15 to 30 minutes apart. In the beginning I threw up alot, but haven't the last week or so. I told my dr. about it but he didn't seem too concerned. Any thoughts on this or ways to help??


Top
 Profile  
 
 Post subject: Too High?
PostPosted: Tue May 31, 2011 3:16 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi Jess,

Can you tell us how much pain medication you were using? 16mgs is a maintenance dose but still may be too high for you. I too threw up my first day on 24mgs. That was way too much for me. 8mgs would have done the trick but my doctor thinks more is better no matter what I say.

The insomnia is most likely caused by the high dose too. Suboxone is a form of an opiate and I think your brain is just getting too much activity from the Sub. Your doctor is probably just waiting for you to adjust, which you will.

So either take a smaller amount or wait for your body to adjust to it. Me, I'd go down, but I'm not a doctor either so be careful what you read on forums from other addicts like me. We only give our opinion and everyone is different when it comes to Suboxone.

Let me say Welcome to our forum, and I hope you will stay and recover with us. We have seen quite a few success stories here. Some get off the Sub, and others will stay on it for either long term or for life, depending on their individual case. I hope to be off it someday, but that is not today. I have worked down from 24mgs to 4mgs in just about a year, so maybe I'll stop in a few more months or make the decision to stay on the low dose. Either way I'm a winner and have my life back. So will you if you stick with it.

Rule62


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 31, 2011 4:07 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello and welcome! I agree that perhaps you are on too high a dose - that could be causing the nausea. As for the insomnia, I think that might be due to dosing too late in the day. It's not unusual for doctors to have people dose twice daily in the beginning of treatment, but once daily is sufficient due to the long half life. Eventually your doctor will likely move you down to once per day (obviously I can't know that for sure). And also like Rule said, you might just need more time to stabilize. When do you next see your doctor? I don't want to tell you to mess with your dose, as that's between you and your doctor, but it might need to be adjusted eventually to meet your individual needs. Again, welcome to the forum!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 5:01 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 1:41 pm
Posts: 4
I was taking up to ten 10 mg Lortabs a day. I would take a roxy or oxy when I could get my hands on one. I have talked to a few other people and I am prescribed more then them and they were taking more then I was as far as opiates so I too just listen to my dr. I see my dr. in another 3 weeks this time so we will see what he says then.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 8:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Hi Jess and welcome. I agree with the above replies. If you have been taking 16mg/day for 2 1/2 weeks now you have a lot built up in your system. I would be willing to bet that if you skipped your second dose entirely you would not only stop being nauseus, but would also sleep through the night. I posted a graph under "Dosing dicussion" that shows how bupe builds up in your system. It really helps illustrate the concept.
Hope you feel better.
Lilly


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 31, 2011 10:01 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2011 1:41 pm
Posts: 4
Thank you everyone! I will take the advice and see how it works!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 01, 2011 12:54 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Jess,

Welcome to the forum!!

I see where you were using ten of the 10mg Lortab/day. Thanks for letting us know that. Knowing your usage, it's my opinion that you're on way too high a dose of Suboxone and that's what's causing your side effects. Suboxone is a powerful medication, it is an opiate, albeit a partial agonist, whereas Lortab, oxycodone, Roxi, Heroin are all full agonist.

Anyway, when I first got on Suboxone, I would take my second dose an hour or two before bedtime and I wouldn't sleep either. I moved my second dose to mid afternoon and did a lot better.

I also see that you've only been on Suboxone for 2.5 weeks. Your doctor may be stabilizing you at a high dose to make sure you don't have any cravings and that's OK. But before too long, you're gonna want to drop your dose to the lowest possible dose that addresses your cravings. As has been mentioned above, you should discuss this with your doctor.

Good luck!!

hey Rule62, you're down to 4mg!!!! Great Job!!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group